Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 4, 2007, 5:09 PM CDT for Dawson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2007, 5:09 PM CDT (22:09 UTC)
- Expired
- Oct 4, 2007, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 042212
FFWMAF
TXC115-050115-
/O.NEW.KMAF.FF.W.0033.071004T2209Z-071005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT THU OCT 4 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DAWSON COUNTY IN WEST TEXAS...
* UNTIL 815 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING NEAR TENMILE
...OR 12 MILES SOUTH OF LAMESA. THE STORM PRODUCING FLASH FLOODING
WAS NEARLY STATIONARY. RADAR IS CURRENTLY ESTIMATING RAINFALL TOTALS
OF OVER THREE INCHES IN SOUTHERN DAWSON COUNTY. MOTORISTS TRAVELING
ALONG TEXAS STATE HIGHWAY 137 SHOULD BE PREPARED FOR POSSIBLE HAZARDOUS
DRIVING CONDITIONS.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
SPARENBERG...
MIDWAY...
KEY...
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3261 10208 3268 10209 3271 10191 3283 10170
3253 10170 3252 10214
TIME...MOT...LOC 2209Z 240DEG 3KT 3257 10189
$$2 follow-up statements
000
WGUS74 KMAF 042242
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT THU OCT 4 2007
TXC115-050115-
/O.CON.KMAF.FF.W.0033.000000T0000Z-071005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-
540 PM CDT THU OCT 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN DAWSON COUNTY...
AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN AND POSSIBLE
FLASH FLOODING ACROSS SOUTHERN DAWSON COUNTY. THIS STORM WAS LOCATED
ALONG THE DAWSON AND MARTIN COUNTY LINE AND WAS NEARLY STATIONARY.
THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...KLONDIKE...PATRICIA...FRIENDSHIP...TENMILE...
SPARENBERG...MIDWAY AND KEY.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
LAT...LON 3261 10208 3268 10209 3271 10191 3283 10170
3253 10170 3252 10214
TIME...MOT...LOC 2240Z 240DEG 3KT 3256 10194
$$000
WGUS74 KMAF 042254
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
554 PM CDT THU OCT 4 2007
TXC115-050115-
/O.CON.KMAF.FF.W.0033.000000T0000Z-071005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-
554 PM CDT THU OCT 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN DAWSON COUNTY...
AT 545 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER THREE INCHES
DEEP COVERING HIGHWAY 349 IN THE COMMUNITY OF PATRICIA.
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS MUCH OF
SOUTHERN DAWSON COUNTY...INCLUDING THE COMMUNITIES OF PATRICIA...
SPARENBERG...AND ACKERLY. RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN
HAS FALLEN THIS AFTERNOON ACROSS SOUTHERN DAWSON COUNTY.
FLASH FLOODING WILL LIKELY AFFECT THE FOLLOWING LOCATIONS...
PATRICIA...FRIENDSHIP...TENMILE...SPARENBERG...MIDWAY AND KEY.
STATE HIGHWAYS 137 AND 349 IN SOUTHERN DAWSON COUNTY.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3261 10208 3268 10209 3271 10191 3283 10170
3253 10170 3252 10214
TIME...MOT...LOC 2249Z 240DEG 3KT 3256 10193
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 2:41 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 4, 2:41 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT THU OCT 4 2007 .AVIATION... MAINLY VFR CONDITIONS PERSIST THIS AFTERNOON AND OVERNIGHT...WITH THE POSSIBILITY OF A BRIEF VCTS/MVFR THUNDERSTORM AT THE KPEQ... KFST AND KCNM TERMINALS DURING THE LATE AFTERNOON AND EVENING HOURS. BREEZY SOUTHERLY WINDS...OCCASIONALLY GUSTING UP TO 20 MPH...WILL GRADUALLY SUBSIDE AFTER SUNSET AS LEE SIDE SURFACE TROUGHING OVER SOUTHEAST NEW MEXICO WEAKENS AND WINDS DECOUPLE. NOCTURAL LOW LEVEL JET OF 35-40KT ACROSS WEST TEXAS AFTER MIDNIGHT WILL COMBINE WITH WEAKER SURFACE WINDS FOR POTENTIAL LOW LEVEL WIND SHEAR TONIGHT /06Z-12Z/ AT THE KMAF AND KINK TERMINALS. AS SURFACE DEW POINT DEPRESSIONS TIGHTEN AFTER MIDNIGHT...A FEW/BRIEF PATCHES OF MVFR VISIBILITIES DUE TO FOG ARE POSSIBLE FRIDAY MORNING /12Z-15Z/ AT THE KMAF AND KHOB TERMINALS. && DISCUSSION... SCT TSTMS HAVE DEVELOPED ACRS THE DAVIS MTNS AND VICINITY WITHIN 7H-5H THETA-E RIDGE AND WEAKLY CAPPED ENVIRONMENT. WEAK SHEAR SUGGESTIVE OF OUTFLOW DOMINATED STORMS THAT WILL MOVE E AND NE. LOW LEVEL INSTABILITY IS REFLECTED IN MSAS LIS OF MINUS 4 FROM SW TO NE ACRS PB. MODIFIED 12Z KMAF SOUNDING INDICATES CAPES NEAR 2000 J/KG WITH LITTLE IF ANY CAP. SFC TROF ORIENTED NEAR THE TX/NM BORDER AND PARKING LOT OBSERVATION REVEALS TOWERS GOING UP E OF TROF WITH ONE RETURN ALREADY NOTED IN DAWSON COUNTY. EXPECT THAT STORMS WILL CONTINUE TO SLOWLY DEVELOP INVOF TROF NEXT FEW HOURS AND ALONG NEW OUTFLOW BOUNDARIES. HAVE EXTENDED CHC POPS FARTHER NE FROM THE MTNS THIS EVENING. SEVERE CONCERNS REMAIN LIMITED BY WEAK SHEAR (15KTS) BUT WITH SB CAPES NEAR 2000 J/KG ISOLD STRONG/BRIEFLY SEVERE MULTI-CELL STORMS ARE POSSIBLE. NAM INDICATES SHRTWV TROF COMING OUT OF MEXICO TONIGHT THAT MAY PROLONG STORMS SOMEWHAT BEYOND DIURNAL HEATING. MID LEVEL FLOW WILL BE BACKED ENUF TO THE SW FRIDAY TO KEEP LEE TROF IN A WWD POSITION WHILE SFC PRESSURE FALLS TO THE N ALONG WITH TIGHTER MSL PRESSURE GRADIENT WILL SUPPORT GUSTY S WINDS ACRS CWFA. THIS WILL ALSO HELP TO HOLD LOW LEVEL MSTR ALONG/INVOF LEE TROF. SW MID LEVEL FLOW WILL TAP PACIFIC MSTR (CURRENTLY SEEN ON WATER VAPOR INVOF SRN BAJA). 7H-5H LR/S WILL BE BETTER TO W AND WITH ADDED HELP FROM MTNS FCST WILL FAVOR TSTMS DEVELOPING IN/NEAR MTNS THEN MOVING NE INTO UPPER TRANS PECOS/SE NM/WRN PB HUGGING LEE TROF. 0-6KM BULK SHEAR INCREASES FROM NEAR 15KT IN DAVIS MTNS TO 30-35KTS ACRS SE NM BY 00Z/SAT...THUS AS STORMS MOVE NEWD SVR POTENTIAL WILL INCREASE. THERE DOES SEEM TO BE AN ABSENCE OF IDENTIFIABLE SHRTWV ENERGY SO CONVECTION EXPECTED TO BE CLOSELY TIED TO DIURNAL HEATING. ABOVE MENTIONED FEATURES WILL MOVE EWD INTO SAT WHICH WILL ALLOW FOR DRIER AIR TO WORK ITS WAY INTO THE WRN/NWRN CWFA. GFS SFC DWPNTS ARE MUCH DRIER THAN NAM (I.E., GFS 43 VS NAM 55 AT HOPE). BASED ON MODEL TENDENCIES WILL SIDE WITH THE DRIER GFS AND SHIFT BEST POP AXIS EWD. CURRENT FCST HAS THIS IDEA ALREADY...BUT WILL SHAVE OFF SOME OF THE WWD EXTENT. GFS INCREASES SHEAR FARTHER S AND E...HOWEVER CAPES ARE NOTABLY LOWER WITH DECREASED SFC MSTR. IF BETTER MSTR CAN HOLD ALONG JUST E OF LEE TROF STRONG/SEVERE STORMS WOULD BE MORE OF A CONCERN. INTO SUN GFS/NAM STILL REFLECT INCONSISTENCIES WRT POSITION... STRENGTH...TIMING WITH GFS DEPICTING STRONG PUSH OF DRY AIR INTO THE PB SUN AFTERNOON...WHICH HAS COME BACK IN LINE WITH DRIER ECMWF. ATTP WILL OPT TO CONTINUE WITH DRIER SOLNS MENTIONED. WILL BE WATCHING TIMING OF TROF PASSAGE THERE WILL BE A WINDOW LATE SAT NIGHT INTO SUN MORNING FOR WINDS TO INCREASE THRU THE GDP MTNS. LOW DWPNT AIR IN PLACE MON/TUE/WED MORNINGS WILL FAVOR SEASONALLY COOL OVERNIGHTS. MEANWHILE 5H HEIGHTS WILL RISE ASSOCD WITH BUILDING RIDGE. SOME HOPE FOR NW MID LEVEL FLOW TO DEVELOP WED/THUR POSSIBLY FAVORING FROPA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 92 68 90 / 20 20 10 10 CARLSBAD NM 69 91 65 90 / 20 20 20 10 DRYDEN TX 68 87 68 90 / 30 10 10 10 FORT STOCKTON TX 69 94 67 91 / 30 20 20 20 GUADALUPE PASS TX 65 87 63 84 / 20 20 20 10 HOBBS NM 69 90 67 89 / 20 20 30 10 MARFA TX 60 85 59 86 / 30 30 20 10 MIDLAND INTL AIRPORT TX 69 91 67 91 / 20 20 20 10 ODESSA TX 69 92 68 90 / 20 20 20 10 WINK TX 70 97 69 95 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Oct 4, 2:02 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT THU OCT 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 202 PM CDT THU OCT 4 2007 /102 PM MDT THU OCT 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW STORMS WILL BE CAPABLE OF BECOMING STRONG AND MAY APPROACH AND OR EXCEED SEVERE LIMITS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND OR DAMAGING WINDS. IN ADDITION THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS THE DAVIS AND GUADALUPE MOUNTAINS...THE UPPER TRANS PECOS REGION...THE WESTERN PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 4, 3:00 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT THU OCT 4 2007 TXZ080-042030- MARFA PLATEAU- 300 PM CDT THU OCT 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF MARFA ALONG HIGHWAY 67 AT 300 PM CDT...MOVING NORTHEAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL PRESIDIO COUNTY...INCLUDING THE CITY OF MARFA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY STRONG WINDS...HAIL...VERY HEAVY RAINFALL... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 3:06 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CDT THU OCT 4 2007 TXZ075-042100- PECOS- 306 PM CDT THU OCT 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PECOS COUNTY. STRONG THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHWESTERN PECOS COUNTY. AT 302 PM CDT...THE STRONGEST THUNDERSTORM WAS LOCATED ABOUT 24 MILES SOUTH OF FORT STOCKTON...AND WAS MOVING NORTHEAST AT 10 MPH. THIS STORM WILL CROSS U.S. HIGHWAY 285 ABOUT 20 MILES SOUTH OF FORT STOCKTON BY 330 PM CDT. OTHER STRONG THUNDERSTORMS WERE LOCATED 12 MILES NORTHEAST OF FORT STOCKTON...AND 22 MILES WEST OF BELDING...ALSO MOVING NORTHEAST AT 10 MPH. THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 55 MPH...PEA TO MARBLE SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL. BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 4, 3:19 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 PM CDT THU OCT 4 2007 TXZ046-042115- DAWSON- 319 PM CDT THU OCT 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF SPARENBERG AT 319 PM CDT...MOVING NORTHEAST AT 20 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Oct 4, 4:06 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 PM CDT THU OCT 4 2007 TXZ074-075-081-042200- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 406 PM CDT THU OCT 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES. STRONG THUNDERSTORMS WERE LOCATED ALONG AND NEAR HIGHWAY 385 IN EXTREME NORTH CENTRAL BREWSTER AND EXTREME SOUTH CENTRAL PECOS COUNTIES AT 406 PM CDT. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY STRONG WINDS...HAIL...VERY HEAVY RAINFALL...AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 4:29 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 429 PM CDT THU OCT 4 2007 TXZ075-042200- PECOS- 429 PM CDT THU OCT 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF FORT STOCKTON AT 427 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT U.S. HIGHWAY 285 NORTHWEST OF FORT STOCKTON...AND STATE HIGHWAY 18 NORTH OF FORT STOCKTON. STRONG WIND GUSTS NEAR 50 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS STORM. BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 4, 4:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 PM CDT THU OCT 4 2007 TXZ046-050-051-042245- ANDREWS-DAWSON-MARTIN- 455 PM CDT THU OCT 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN ANDREWS... NORTHWESTERN MARTIN AND SOUTHERN DAWSON COUNTIES. STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE NORTHERN PERMIAN BASIN. AT 450 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR SPARENBERG TO NEAR PATRICIA IN SOUTHERN DAWSON COUNTY. OTHER ISOLATED STRONG THUNDERSTORMS WERE LOCATED IN RURAL NORTHWESTERN MARTIN AND NORTHEASTERN ANDREWS COUNTIES. THE STORMS ARE MOVING SLOWLY EAST AT 5 TO 10 MPH. THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HAIL UP TO ONE HALF INCH IN DIAMETER...AND STRONG WIND GUSTS TO 50 MPH. PEOPLE IN NORTHEASTERN ANDREWS...NORTHWESTERN MARTIN AND SOUTHERN DAWSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 58 min |
| Oct 4, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.